Alert archive / North Dakota / Blizzard Watches in 2016

Blizzard Watch 1, NWS Bismarck, ND

February 5, 20165 counties in North Dakota

NWS Bismarck, ND issued this blizzard watch at Feb 5, 2016, 3:53 PM CST for 5 counties in North Dakota. It took effect at Feb 7, 2016, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 5, 2016, 3:53 PM CST (21:53 UTC)
In effect from
Feb 7, 2016, 12:00 AM CST
Expired
Feb 6, 2016, 3:09 AM CST
In force
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Foster County, ND, Pierce County, ND, Rolette County, ND, Wells County, ND

The radar

The Minot AFB radar (KMBX), 80 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

299 
WWUS43 KBIS 052153
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
353 PM CST FRI FEB 5 2016

...BLIZZARD WATCH IN EFFECT LATE SATURDAY NIGHT THROUGH LATE
SUNDAY NIGHT FROM NEAR THE TURTLE MOUNTAINS THROUGH THE UPPER
JAMES RIVER VALLEY...

.VERY STRONG WINDS...LIGHT SNOW...AND BLOWING SNOW...WILL DEVELOP
LATE SATURDAY NIGHT AND CONTINUE THROUGH LATE SUNDAY NIGHT. SNOW
ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE FROM BOTTINEAU AND THE
TURTLE MOUNTAINS...TO RUGBY...HARVEY AND CARRINGTON. WINDS GUSTING
AS HIGH AS 65 MPH COULD COMBINE WITH THE SNOW TO CAUSE WHITE-OUT
CONDITIONS IN BLOWING SNOW...ESPECIALLY IN OPEN COUNTRY. TRAVEL
COULD BECOME DANGEROUS.

THOSE PLANNING TRAVEL ACROSS NORTH DAKOTA LATE SATURDAY NIGHT
THROUGH SUNDAY NIGHT SHOULD REMAIN AWARE OF THE LATEST FORECAST
UPDATES REGARDING THIS STORM SYSTEM.

NDZ004-005-013-023-025-061000-
/O.NEW.KBIS.BZ.A.0001.160207T0600Z-160208T1200Z/
BOTTINEAU-ROLETTE-PIERCE-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...RUGBY...HARVEY...
CARRINGTON
353 PM CST FRI FEB 5 2016

...BLIZZARD WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE
SUNDAY NIGHT. 

* BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE SATURDAY NIGHT 
  THROUGH LATE SUNDAY NIGHT. 

* WINDS GUSTING AS HIGH AS 65 MPH COULD CAUSE WHITEOUT CONDITIONS
  IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY.
  DAMAGE TO TREES AND POWER LINES IS POSSIBLE.

* TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES...WITH LOCALIZED 
  AMOUNTS UP TO 5 INCHES... ARE POSSIBLE. 

* TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$

JV
3 follow-up statements
828 
WWUS43 KBIS 060012
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
612 PM CST FRI FEB 5 2016

...BLIZZARD WATCH IN EFFECT LATE SATURDAY NIGHT THROUGH LATE
SUNDAY NIGHT FROM NEAR THE TURTLE MOUNTAINS THROUGH THE UPPER
JAMES RIVER VALLEY...

.VERY STRONG WINDS...LIGHT SNOW...AND BLOWING SNOW...WILL DEVELOP
LATE SATURDAY NIGHT AND CONTINUE THROUGH LATE SUNDAY NIGHT. SNOW
ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE FROM BOTTINEAU AND
THE TURTLE MOUNTAINS...TO RUGBY...HARVEY AND CARRINGTON. WINDS
GUSTING AS HIGH AS 65 MPH AND FALLING SNOW COULD CAUSE WHITE-OUT
CONDITIONS IN BLOWING SNOW...ESPECIALLY IN OPEN COUNTRY. TRAVEL
COULD BECOME DANGEROUS.

THOSE PLANNING TRAVEL ACROSS NORTH DAKOTA LATE SATURDAY NIGHT
THROUGH SUNDAY NIGHT SHOULD REMAIN AWARE OF THE LATEST FORECAST
UPDATES REGARDING THIS STORM SYSTEM.

NDZ004-005-013-023-025-060815-
/O.CON.KBIS.BZ.A.0001.160207T0600Z-160208T1200Z/
BOTTINEAU-ROLETTE-PIERCE-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...RUGBY...HARVEY...
CARRINGTON
612 PM CST FRI FEB 5 2016

...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH LATE SUNDAY NIGHT...

* BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE SATURDAY NIGHT 
  THROUGH LATE SUNDAY NIGHT. 

* WINDS GUSTING AS HIGH AS 65 MPH COULD CAUSE WHITEOUT 
  CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW 
  IS LIKELY. DAMAGE TO TREES AND POWER LINES IS POSSIBLE. 

* TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES...WITH LOCALIZED
  AMOUNTS UP TO 5 INCHES...ARE POSSIBLE.

* TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$

AYD
111 
WWUS43 KBIS 060326
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
926 PM CST FRI FEB 5 2016

...BLIZZARD WATCH IN EFFECT LATE SATURDAY NIGHT THROUGH LATE
SUNDAY NIGHT FROM NEAR THE TURTLE MOUNTAINS THROUGH THE UPPER
JAMES RIVER VALLEY...

.VERY STRONG WINDS...LIGHT SNOW...AND BLOWING SNOW...ARE FORECAST
TO DEVELOP LATE SATURDAY NIGHT AND CONTINUE THROUGH LATE SUNDAY
NIGHT. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE FROM
BOTTINEAU AND THE TURTLE MOUNTAINS...TO RUGBY...HARVEY AND
CARRINGTON. WINDS GUSTING AS HIGH AS 65 MPH WITH FALLING SNOW
COULD CAUSE WHITE-OUT CONDITIONS...ESPECIALLY IN OPEN COUNTRY.
TRAVEL COULD BECOME DANGEROUS.

THOSE PLANNING TRAVEL ACROSS NORTH DAKOTA LATE SATURDAY NIGHT
THROUGH SUNDAY NIGHT SHOULD REMAIN AWARE OF THE LATEST FORECAST
UPDATES REGARDING THIS STORM SYSTEM.

NDZ004-005-013-023-025-061130-
/O.CON.KBIS.BZ.A.0001.160207T0600Z-160208T1200Z/
BOTTINEAU-ROLETTE-PIERCE-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...RUGBY...HARVEY...
CARRINGTON
926 PM CST FRI FEB 5 2016

...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH LATE SUNDAY NIGHT...

* BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE SATURDAY NIGHT 
  THROUGH LATE SUNDAY NIGHT. 

* WINDS GUSTING AS HIGH AS 65 MPH COULD CAUSE WHITEOUT CONDITIONS
  IN BLOWING SNOW. DAMAGE TO TREES AND POWER LINES IS POSSIBLE.

* TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES...WITH LOCALIZED 
  AMOUNTS UP TO 5 INCHES...ARE POSSIBLE. 

* TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$

AYD
776 
WWUS43 KBIS 060909
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
309 AM CST SAT FEB 6 2016

...BLIZZARD WARNING IN EFFECT LATE SATURDAY NIGHT THROUGH SUNDAY
NIGHT FROM NEAR THE TURTLE MOUNTAINS SOUTH INTO THE UPPER JAMES
RIVER VALLEY...

.THE COMBINATION OF VERY STRONG WINDS AND FALLING SNOW WILL
PRODUCE BLIZZARD CONDITIONS LATE SATURDAY NIGHT THROUGH SUNDAY
NIGHT...IN PLACES LIKE BOTTINEAU...ROLLA...RUGBY...HARVEY AND 
CARRINGTON. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES CAN BE
EXPECTED FOR MOST LOCATIONS...WITH HIGHER AMOUNTS OF 4 TO 6 INCHES
OVER THE TURTLE MOUNTAINS. VISIBILITIES WILL BE NEAR ZERO MAKING
TRAVEL EXTREMELY DANGEROUS.

TRAVEL ACROSS THE TURTLE MOUNTAINS SOUTH INTO THE UPPER JAMES
RIVER VALLEY SHOULD BE RECONSIDERED AND DELAYED IF POSSIBLE.

NDZ004-005-013-023-025-061715-
/O.UPG.KBIS.BZ.A.0001.160207T0600Z-160208T1200Z/
/O.NEW.KBIS.BZ.W.0001.160207T0600Z-160208T1200Z/
BOTTINEAU-ROLETTE-PIERCE-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...RUGBY...HARVEY...
CARRINGTON
309 AM CST SAT FEB 6 2016

...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST
MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

* BLIZZARD CONDITIONS LATE SATURDAY NIGHT THROUGH LATE SUNDAY
  NIGHT.

* WINDS GUSTING AS HIGH AS 60 MPH WILL CAUSE WHITEOUT CONDITIONS
  IN BLOWING SNOW. DAMAGE TO TREES AND POWER LINES IS POSSIBLE.

* TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES...WITH LOCALIZED
  AMOUNTS UP TO 6 INCHES ACROSS THE TURTLE MOUNTAINS. 

* TRAVEL WILL BE VERY DIFFICULT TO IMPOSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

KS/WAA

What forecasters said that day

The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this blizzard watch went out at Feb 5, 12:43 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Feb 5, 12:43 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1243 PM CST FRI FEB 5 2016

.UPDATE...
ISSUED AT 1242 PM CST FRI FEB 5 2016

SNOW HAS PUSHED TO THE SOUTHEAST OF THE AREA AND SKIES CONTINUE TO
CLEAR OUT. FORECAST REMAINS IN GOOD SHAPE.

UPDATE ISSUED AT 858 AM CST FRI FEB 5 2016

LIGHT SNOW OVER THE SOUTHEAST AFFILIATED WITH A WEAK SHORT WAVE
MOVING THROUGH HAS BEEN A LITTLE SLOW TO DISSIPATE...SO HAVE
INCREASED POPS A BIT THROUGH THE MORNING...DIMINISHING BY MID-DAY.
HAVE ALSO ADJUSTED CLOUD COVER A BIT HIGHER IN THE MORNING WITH
THIS WAVE...CLEARING IN THE AFTERNOON.

UPDATE ISSUED AT 622 AM CST FRI FEB 5 2016

THE AREA OF SNOW THIS MORNING IS TRACKING EAST ACROSS SOUTH
CENTRAL NORTH DAKOTA AND REMAINS SOUTH OF INTERSTATE 94 AND SOON
WILL BE EAST OF HIGHWAY 83. ALREADY SEEING SOME CLEARING NORTHWEST.
UPDATED CLOUDS FOR THE MORNING. OTHERWISE JUST UPDATED CURRENT
CONDITIONS AS THE MORNING FORECAST LOOKS GOOD.

GETTING A LOOK AT THE 06Z MODEL SUITE. H500 FLOW FOR THE GFS NOW A
BIT CLOSER TO THE 00Z ECMWF WHICH WAS FURTHER NORTH WHILE THE 06Z
NAM SEEMS CONSISTENT WITH ITS 00Z SELF. STILL SIGNIFICANT UNCERTAINTY
IN THE SNOW/BLOWING SNOW FORECAST FOR SUNDAY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 233 AM CST FRI FEB 5 2016

MAIN HIGHLIGHT IN THE FORECAST COMES RIGHT AFTER THE SHORT TERM
PERIOD...WHICH INCLUDES SATURDAY AND SUNDAY. A HIGH WIND WATCH
HAS BEEN ISSUED FOR WESTERN AND MOST OF CENTRAL NORTH DAKOTA. A
SPECIAL WEATHER STATEMENT CONTINUES FROM THE TURTLE MOUNTAINS
SOUTH INTO THE JAMES RIVER VALLEY...AS HIGH WINDS SUNDAY ALONG
WITH FALLING SNOW MAY LEAD TO POOR VISIBILITIES. SEE THE LONG
TERM DISCUSSION BELOW AND REFER TO WWW.WEATHER.GOV/BIS FOR DETAILS
REGARDING THE HIGH WIND WATCH.

FOR THE NEAR TERM PERIOD/EARLY THIS MORNING...BROKEN AREAS/POCKETS
OF LIGHT SNOW MAINLY ALONG AND SOUTH OF INTERSTATE 94 WILL GRADUALLY
TAPER OFF BY MID MORNING...WITH THE EXCEPTION OF THE SOUTHERN JAMES
RIVER VALLEY WHERE LIGHT SNOW WILL LINGER UNTIL 18Z FRIDAY. OTHERWISE
DRY WEATHER EXPECTED THROUGH THE REST OF THE SHORT TERM PERIOD.

THE LATEST WATER VAPOR IMAGERY LOOP INDICATES A SHORTWAVE INTO
FAR SOUTHWEST NORTH DAKOTA AND SOUTHEAST MONTANA...WITH A SECONDARY
SHORTWAVE SEEN IN SOUTH CENTRAL SASKATCHEWAN. THE LOCATION AND
MOVEMENT OF THIS SECONDARY SHORTWAVE FAVORS PRECIPITATION NORTH OF
THE BORDER ACROSS MANITOBA TODAY. THE INITIAL SHORTWAVE WAS
RESPONSIBLE FOR THE LIGHT SNOW ACROSS SOUTHERN NORTH DAKOTA. AFTER
THE INITIAL SHORTWAVE EXITS BY MID TO LATE MORNING...EXPECT
DECREASING CLOUDS FROM WEST TO EAST. HOWEVER...THIS MAY BE OFFSET
SOMEWHAT AS VERTICAL MOTION ASSOCIATED WITH WARM AIR ADVECTION
COMMENCES TODAY THROUGH TONIGHT. HIGHS TODAY WILL RANGE FROM THE
LOWER 20S TURTLE MOUNTAINS TO THE UPPER 30S SOUTHWEST. LOWS FRIDAY
NIGHT 17 TO 27.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 233 AM CST FRI FEB 5 2016

ALTHOUGH THERE IS MUCH UNCERTAINTY IN THE AMOUNT OF SNOWFALL FOR
SATURDAY NIGHT AND SUNDAY...THE WIND POTENTIAL HAS RISEN TO THE
POINT WHERE A HIGH WIND WATCH IS JUSTIFIED FOR WESTERN AND MUCH OF
CENTRAL NORTH DAKOTA SATURDAY AFTERNOON THROUGH SUNDAY.

GLOBAL MODELS SHOW SUBSTANTIAL DISAGREEMENT IN PRECIPITATION
ACROSS WESTERN AND CENTRAL NORTH DAKOTA SATURDAY NIGHT AND
SUNDAY. GFS/NAM TRACK A CLOSED H500 LOW FROM NEAR WILLISTON
SOUTHEAST TO BETWEEN DEVILS LAKE AND JAMESTOWN THEN TO FARGO BY
SUNDAY AFTERNOON. THE ECMWF IS NORTH OF THIS POSITION AND CLOSES
OFF THE H500 LOW NEAR THE MINNESOTA ARROWHEAD. THIS GIVES MUCH
UNCERTAINTY TO THE SNOW POTENTIAL BUT WINDS LOOK MORE LIKELY. SO
HAVE ISSUED A HIGH WIND WATCH FOR MUCH OF WESTERN AND SOUTH
CENTRAL NORTH DAKOTA BEGINNING SATURDAY AFTERNOON AND ADDED MORE
OF CENTRAL NORTH DAKOTA SATURDAY NIGHT AND SUNDAY.

THE WINDS ARE ALSO COMPLEX. A STRONG CHINOOK FLOW DEVELOPS IN THE
WARM SECTOR OF THE LOW SATURDAY AFTERNOON ACROSS WESTERN NORTH
DAKOTA. TYPICALLY THIS TYPE OF SCENARIO LEADS TO SEVERAL HOURS OF
STRONG WINDS IN WARM TO NEUTRAL TEMPERATURE ADVECTION UNTIL
SUNSET. AFTER WHICH THE INVERSION MAY LIMIT THE STRENGTH OF THE
WINDS. HOWEVER...QUICKLY FOLLOWING THIS A COLD FRONT ARRIVES
SATURDAY NIGHT SWEEPING ACROSS WEST AND CENTRAL NORTH DAKOTA GIVING
ANOTHER PERIOD OF WINDS ASSOCIATED WITH THE STRONG GRADIENT AND
ALSO SUPPORTED BY THE PRESSURE RISE ASSOCIATED WITH THE ARRIVAL OF
THE COLD AIR.

THE AREA OF MOST UNCERTAINTY LIES ACROSS THE JAMES RIVER VALLEY
NORTH TO THE TURTLE MOUNTAINS LATE SATURDAY AND SUNDAY. THIS AREA
COULD RECEIVE 2 INCHES OF SNOW SOUTH TO 4 OR MORE NORTH IN THE
TURTLE MOUNTAINS. BLIZZARD CONDITIONS COULD BE POSSIBLE IF THE
GFS/NAM BECOME THE PREFERRED MODELS AND THE WINDS SPREAD EAST TO
THIS AREA. SINCE THIS PERIOD IS LATER...MAINLY LATE SATURDAY NIGHT
AND SUNDAY...WILL KEEP THE SPECIAL WEATHER STATEMENT GOING. A
VARIETY OF HEADLINES WOULD BE POSSIBLE FROM HIGH WIND WATCH TO
BLIZZARD WATCH. FELT IT BEST TO CONTINUE A SPECIAL WEATHER
STATEMENT FOR THIS AREA.

THE REMAINDER OF THE WEEK WILL SEE GENERALLY QUIET WEATHER WITH
COLD AIR TO THE EAST YET MILD IN THE SOUTHWEST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1242 PM CST FRI FEB 5 2016

VFR THROUGH THE FORECAST PERIOD. GUSTY WEST TO NORTHWESTERLY WINDS
WILL DEVELOP FROM WEST TO EAST SATURDAY MORNING INTO MID-DAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON
FOR NDZ001-002-009-010-017>020-031>034-040>045.

HIGH WIND WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON FOR NDZ003-011-021-022-035-036-046-047-050.

&&

UPDATE...JJS
SHORT TERM...KS
LONG TERM...WAA
AVIATION...JJS
Hazardous weather outlook, Feb 5, 2:50 PM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
250 PM CST FRI FEB 5 2016

NDZ001>003-009>012-017>022-031>037-040>048-050-051-062100-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-MCKENZIE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-
ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
250 PM CST FRI FEB 5 2016 /150 PM MST FRI FEB 5 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH WIND WARNINGS AND WATCHES ARE IN EFFECT FOR VARIOUS PORTIONS
OF THE AREA FROM SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. SEE
WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ004-005-013-023-025-062100-
BOTTINEAU-ROLETTE-PIERCE-WELLS-FOSTER-
250 PM CST FRI FEB 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A BLIZZARD WATCH IS IN EFFECT FOR THE AREA FROM LATE SATURDAY
NIGHT THROUGH SUNDAY NIGHT. SEE WWW.WEATHER.GOV/BIS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JJS/JV

In the hours before

Special weather statement, Feb 5, 11:04 AM CST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1104 AM CST FRI FEB 5 2016

NDZ004-005-012-013-023-025-037-048-051-051915-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE-
DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
HARVEY...CARRINGTON...JAMESTOWN...EDGELEY...OAKES
1104 AM CST FRI FEB 5 2016

...STRONG WINDS WITH BLOWING SNOW POSSIBLE LATE SATURDAY NIGHT
THROUGH SUNDAY ACROSS NORTH CENTRAL NORTH DAKOTA INTO THE JAMES
RIVER VALLEY...

STRONG WINDS WILL DEVELOP LATE SATURDAY NIGHT THROUGH SUNDAY OVER
NORTH CENTRAL NORTH DAKOTA INTO THE JAMES RIVER VALLEY...WITH
POSSIBLE WIND GUSTS UP TO 50 MPH. SNOW IS ALSO EXPECTED TO
GRADUALLY DEVELOP WHICH WILL COMBINE WITH THE GUSTY WINDS TO
PRODUCE REDUCED VISIBILITIES IN BLOWING SNOW.

THERE REMAINS SOME UNCERTAINTY ON HOW MUCH SNOW MAY FALL DURING
THIS TIME PERIOD...AND IF HEAVIER SNOW DEVELOPS...NEAR BLIZZARD
CONDITIONS WITH GREATLY REDUCED VISIBILITIES WILL BE POSSIBLE.

THOSE PLANNING TRAVEL ACROSS NORTH DAKOTA LATE SATURDAY NIGHT
THROUGH SUNDAY SHOULD REMAIN AWARE OF THE LATEST FORECAST UPDATES
ON THIS DEVELOPING SYSTEM.

JJS/JV

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:55 AM CSTHigh Wind WatchBISAdams, Billings, Bowman, Burke, Burleigh, Dickey and 21 more23 hr
Feb 5, 2:44 PM CSTHigh Wind WarningBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more54 hr

Nearby

Blizzard Watches in North Dakota, 2016Every blizzard watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.